Tags

Type your tag names separated by a space and hit enter

Clinical spectrum of levodopa-induced complications.
Mov Disord 2015; 30(1):80-9MD

Abstract

The first years of Parkinson disease (PD) treatment are marked by good and sustained responses to dopaminergic therapy. With disease progression and longer exposure to levodopa (l-dopa), patients develop a range of l-dopa-induced complications that include motor and non-motor symptoms. Motor complications include motor fluctuations, characterized by periods of reduced benefit from the medication, and l-dopa-induced dyskinesia, characterized by emergence of hyperkinetic involuntary movements. Dyskinesia can occur at peak effect of l-dopa, at the beginning and end of dose, or between doses. These motor complications are often associated with fluctuations in non-motor symptoms, particularly fluctuations in neuropsychiatric, autonomic, and sensory symptoms. Recognizing such complications and understanding their relationship with the timing of l-dopa doses is essential for adequate diagnosis and management. Society.

Authors+Show Affiliations

Movement Disorder Centre, Edmond J Safra Program in Parkinson Research, Toronto Western Hospital, University of Toronto, Canada.No affiliation info available

Pub Type(s)

Journal Article
Review

Language

eng

PubMed ID

25488260

Citation

Aquino, Camila Catherine, and Susan H. Fox. "Clinical Spectrum of Levodopa-induced Complications." Movement Disorders : Official Journal of the Movement Disorder Society, vol. 30, no. 1, 2015, pp. 80-9.
Aquino CC, Fox SH. Clinical spectrum of levodopa-induced complications. Mov Disord. 2015;30(1):80-9.
Aquino, C. C., & Fox, S. H. (2015). Clinical spectrum of levodopa-induced complications. Movement Disorders : Official Journal of the Movement Disorder Society, 30(1), pp. 80-9. doi:10.1002/mds.26125.
Aquino CC, Fox SH. Clinical Spectrum of Levodopa-induced Complications. Mov Disord. 2015;30(1):80-9. PubMed PMID: 25488260.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Clinical spectrum of levodopa-induced complications. AU - Aquino,Camila Catherine, AU - Fox,Susan H, Y1 - 2014/12/08/ PY - 2014/08/20/received PY - 2014/10/20/revised PY - 2014/11/24/accepted PY - 2014/12/10/entrez PY - 2014/12/10/pubmed PY - 2015/9/12/medline SP - 80 EP - 9 JF - Movement disorders : official journal of the Movement Disorder Society JO - Mov. Disord. VL - 30 IS - 1 N2 - The first years of Parkinson disease (PD) treatment are marked by good and sustained responses to dopaminergic therapy. With disease progression and longer exposure to levodopa (l-dopa), patients develop a range of l-dopa-induced complications that include motor and non-motor symptoms. Motor complications include motor fluctuations, characterized by periods of reduced benefit from the medication, and l-dopa-induced dyskinesia, characterized by emergence of hyperkinetic involuntary movements. Dyskinesia can occur at peak effect of l-dopa, at the beginning and end of dose, or between doses. These motor complications are often associated with fluctuations in non-motor symptoms, particularly fluctuations in neuropsychiatric, autonomic, and sensory symptoms. Recognizing such complications and understanding their relationship with the timing of l-dopa doses is essential for adequate diagnosis and management. Society. SN - 1531-8257 UR - https://www.unboundmedicine.com/medline/citation/25488260/full_citation L2 - https://doi.org/10.1002/mds.26125 DB - PRIME DP - Unbound Medicine ER -